1 year 2 months

14 months of hell, im glad to say things are starting to ease up. or should I say, improvements are more obvious now.

the most noticeable difference is the recovery of my “bloody wounds”. it’s not completely healed yet, but it’s better than it was a month ago. still flaking, might ooze if I scratch it, but much better than before. it’s healing! probably another month for it to clear completely?

the patch on my calves that developed a month ago is still here, but the size is a little smaller now. I have to bandage them before I sleep every night to keep the ooze off my bed. troublesome, yes, but it’s better than dirtying my bed. just have to work around it when life gives you shit.

hands and feet still having something going on. boundaries are still spreading. moving towards to palms and soles? finger that was oozing a lot last month still oozes but ooze a little lesser than before now. lots of skin fall.

whole body still red. arms and legs will be dry some days and flake a whole lot. scalp still has no sebum. face still red and dry, but much better than before.

no photo updates yet! haha there is no need to post photos right now. the only reason I posted my photos previously was in hope of showing people what it’s like and to help them diagnose themselves. I was hoping that the photos I take will be photos of the healed me. soon! that day is coming soon!

btw I have quite a lot of mysterious black spots popping up. looks like mole. I think I scratched too much and agitated the melanocytes.

and let me rant a little bit here. I wished someone told me exactly how difficult this process would be. I didn’t sign up for this when I decided to quit steroids. when I was active in the forum, no one really told me what to expect either. I was quite alone sometimes, feeling very mortified by the symptoms I faced.

all I read from dr R’s paper is that my skin will be red and burning. didn’t read anything about wounds that don’t heal, losing sleep and whatsnot. there are lots of things that weren’t documented in the paper.

I never thought this journey can be this difficult.

but I’m glad the worst is over for me. I don’t know about others, the paper described flares that last for a few months and then you get a quiet period of time. Kelly reported that she has had plenty of quiet time in her withdrawal, but that’s not what I experienced.

I don’t know but I think I might be different from them. maybe because I’m Asian.

still living in the American time zone.. sleeps in the day and up at night. im not complaining, as long as I get some sleep (and some dreams if im lucky 😀 ).

wishes everyone a speedy recovery and positivity. god bless all of you.

Advertisements

10 thoughts on “1 year 2 months

  1. I’m in my 7th wk steriod withdrawal I find the wounds heal a lot faster if u take Porcupine date powder from chinese medicine shop it’s expensive though.the spreading sores can be stop in check topically with MooGoo brand Irritable skin balm ( made fr edible stuff & no steriod )avaiable in pharmacy I had nummular eczema like yours

    • hi thanks for your recommendations! whats this porcupine date thing called in chinese?

      In my 7th week of withdrawal, things come and go pretty fast.. it’s during my second flare that things take So long to heal.

  2. Hey Juliana! Glad to see you are improving.

    Blogs like this are important because they spell out exactly what steroid withdrawal is like and people can go into it with their eyes open.

    I got the wounds on my calves too, but 7 months in, they are improving slightly. Long way to go still. All the best. i know you will heal soon. x

  3. Hi. My husband has also been withdrawing from steroids for a few months and it has been very, very hard. He has had massive skin shedding, crazy insomnia, red all over, freezing, thirsty, and incredibly itchy at times. It has been much worse than i expected…and then I discovered a skin condition called “erythroderma”. It can be bought on by suddenly stopping oral or topical steroids. Many of the symptoms are the same as Steroid Withdrawal but this is much worse and quite serious…you will need to see a doctor if you think it applies to you. Please google it!

    • hi, I have saw that term “erythroderma” before, in layman term it’s red skin. the symptoms are what TSW patients are going through. hope your husband is getting better, this journey is really tough..

  4. I have SLE. One of the horrible presenting symptoms was rashes exactly like yours. The difference at diagnosis is that I had other and internal presentations of similar symptoms, various infections with no pathigens, and had never been on steroids. Ever. Of course part of my derm treatment was betamethazone ointment and oral steroids and NSAIDs. All of which can cause rashes of their own , yes, and I have had them because other doctors laterfirst would give me too little, and then would give me o.d.s , when they paniced because ‘nothing helped’. It has also been called ectopic dermetitus as a derm syndrome. My real question is how do you know you do not have an autoimmune disorder? You could also -of course!- experience steroid withdrawal and rebound…almost all autoimmune people have because it is so difficult to handle and manage steroids and most allergy and dermatologists no nothing about autoimmune ! ( My first Derm doctor worked always with my rheumatologist was the head of a hospital clinic and worked reg, with autoimmune, in other words an exception. Last Derm I saw nearly killed me with prednisone! Really! I was in the hospital for 8 days!) I really feel for you and KNOW exactly what you are going through! But I have looked at the photos too–and it seems to me you may have what I have: You do get flares and remissions, that’s classic for SLE. And there are ‘triggers’ that sometimes -or always will set you off, but its NOT allergies and allergy doctors will screw you up too…
    to get me under control would sometimes take 3 pulsepacks…be better after one. But it would come back. So a second…so on. I would begin to feel bad for my doctor! “It’s Baaaa,aack!” Autoimmune usually need a longer course to control a flare. Some people stay on low dose always–but I never would! But if you can get a flare to ‘turn off’ , you can be clear for years. If you micromanage and also nip symptoms in the bud as soon as any rash appears often you can jettison the flare–And I have it so severe when active that I never had the typical problems getting diagnosed.
    Well you can e-mail me…or maybe just search autoimmune skin disorders or/and SLE and see what you think. Even with experienced doctors you have to be insistant that no one just says etopic derm (= i don’t know what i am looking at) and throws drugs at you!

    • I’m very sure I do not have that autoimmune defect. what I had was eczema. I dont feel like explaining myself because I’m too lazy to, but I really am just going through steroid withdrawals.

  5. So glad to read some improvements, Juliana! I never knew what I was getting into either, but I might have opted to stay on steroids out of fear of this hellish journey, so I guess I’m glad not to have known the gruesome details. I am going into 22 month, getting sun that really helps but itch like crazy. Hope that dies out soon! xoxoxo Joey

    • i hope things are getting better on your side too! i’m not getting any sun yet because i fear that the perspiration and heat will make it itch like crazy! haha.. really brave of you. i guess i’ll only go into the sun after some time~ thanks for keeping an eye on me. : )

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s